Alert archive / Kansas / High Wind Warnings in 2020
High Wind Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Jun 5, 2020, 12:28 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska; 4 counties in Kansas. It took effect at Jun 6, 2020, 12:00 PM MDT. It was in force for 9 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2020, 12:28 PM MDT (18:28 UTC)
- In effect from
- Jun 6, 2020, 12:00 PM MDT
- Expired
- Jun 6, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:20 PM MDT | HIGH SUST WINDS 45 | 5 S Burlington, CO | SUSTAINED WIND OF 45 MPH GUSTING TO 53 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2120 UTC ON SATURDAY JUNE 6. |
| Jun 6, 3:53 PM MDT | NON-TSTM WND GST 56 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Jun 6, 4:15 PM MDT | HIGH SUST WINDS 43 | 5 S Burlington, CO | SUSTAINED WIND OF 43 MPH GUSTING TO 56 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2215 UTC ON SATURDAY JUNE 6. |
| Jun 6, 4:40 PM MDT | HIGH SUST WINDS 50 | 4 E Firstview, CO | MESONET STATION UP723 3.7 E FIRSTVIEW (UPR). |
| Jun 6, 4:40 PM MDT | NON-TSTM WND GST 56 | 4 E Firstview, CO | MESONET STATION UP723 3.7 E FIRSTVIEW (UPR). |
| Jun 6, 4:53 PM MDT | NON-TSTM WND GST 53 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. |
| Jun 6, 5:04 PM MDT | NON-TSTM WND GST 58 | 5 S Burlington, CO | PEAK WIND GUST OF 50 KNOTS (58 MPH) AT THE BURLINGTON ASOS (KITR) AT 2304 UTC ON SATURDAY JUNE 6. |
| Jun 6, 5:05 PM MDT | HIGH SUST WINDS 41 | 5 S Burlington, CO | SUSTAINED WIND OF 41 MPH GUSTING TO 54 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2305 UTC ON SATURDAY JUNE 6. |
| Jun 6, 5:30 PM MDT | HIGH SUST WINDS 40 | 1 Nne Goodland, KS | SUSTAINED WIND OF 40 MPH GUSTING TO 51 MPH AT THE ASOS IN GOODLAND (KGLD) AT 2330 UTC ON SATURDAY JUNE 6. |
| Jun 6, 5:53 PM MDT | NON-TSTM WND GST 59 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. |
| Jun 6, 6:20 PM MDT | NON-TSTM WND DMG | Goodland, KS | DOWNED TREE LIMB REPORTED AT CHAMBERS PARK. |
| Jun 6, 6:45 PM MDT | TSTM WND DMG | Yuma, CO | YUMA COUNTY EM REPORTS POWER OUTAGE NEAR SOUTH BUFFALO AND YUMA AREA. |
| Jun 6, 7:20 PM MDT | DUST STORM | 3 Ese Bethune, CO | LOW VISIBILITY (NEAR 0) DUE TO DUST NEAR I 70 MILE MARKER 444. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180 WWUS73 KGLD 051828 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1228 PM MDT Fri Jun 5 2020 COZ090>092-NEZ079-061830- /O.NEW.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 1228 PM MDT Fri Jun 5 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...South winds sustained at 40 to 50 mph with gusts up to 60 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, particularly along Interstate 70 in Eastern Colorado where the combination of strong southerly winds and ongoing drought conditions suggest that widespread blowing dust is possible. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph late Saturday morning, further increasing to 40 to 50 mph and gusting up to 60 mph by early afternoon. Strong winds may persist well into Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are anticipated to be the primary impact, especially along Interstate 70 in Eastern Colorado and extreme Western Kansas. && $$ KSZ001-013-027-041-061830- /O.NEW.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Cheyenne-Sherman-Wallace-Greeley- Including the cities of St. Francis, Bird City, Goodland, Sharon Springs, and Tribune 1228 PM MDT Fri Jun 5 2020 /128 PM CDT Fri Jun 5 2020/ ...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM MDT /10 PM CDT/ SATURDAY... * WHAT...South winds sustained at 40 to 50 mph with gusts up to 60 mph. * WHERE...Cheyenne, Sherman, Wallace and Greeley Counties. * WHEN...From noon MDT /1 PM CDT/ to 9 PM MDT /10 PM CDT/ Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, particularly along Interstate 70 in Eastern Colorado and extreme Western Kansas, where the combination of strong southerly winds and ongoing drought conditions suggest that widespread blowing dust is possible. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph late Saturday morning, further increasing to 40 to 50 mph and gusting up to 60 mph by early afternoon. Strong winds may persist well into Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are anticipated to be the primary impact, especially along Interstate 70 in Eastern Colorado and extreme Western Kansas. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre-existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
4 follow-up statements
767 WWUS73 KGLD 060811 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 211 AM MDT Sat Jun 6 2020 COZ090>092-NEZ079-062130- /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 211 AM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...South winds sustained at 40 to 50 mph with gusts up to 60 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, particularly along Interstate 70 in Eastern Colorado where the combination of strong southerly winds and ongoing drought conditions suggest that blowing dust is possible. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph late this morning, further increasing to 40 to 50 mph and gusting up to 60 mph by early afternoon. Strong winds may persist well into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ001-013-027-041-062130- /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Cheyenne-Sherman-Wallace-Greeley- Including the cities of St. Francis, Bird City, Goodland, Sharon Springs, and Tribune 211 AM MDT Sat Jun 6 2020 /311 AM CDT Sat Jun 6 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...South winds sustained at 40 to 50 mph with gusts up to 60 mph. * WHERE...Cheyenne, Sherman, Wallace and Greeley Counties. * WHEN...From noon MDT /1 PM CDT/ to 9 PM MDT /10 PM CDT/ Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, particularly along Interstate 70 in Western Kansas, where the strong southerly winds and ongoing drought conditions suggest that blowing dust is possible. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph late this morning, further increasing to 40 to 50 mph and gusting up to 60 mph by early afternoon. Strong winds may persist well into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
328 WWUS73 KGLD 061504 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 904 AM MDT Sat Jun 6 2020 COZ090>092-NEZ079-070300- /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 904 AM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...South winds sustained at 40 to 50 mph with gusts up to 60 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...12 PM this Afternoon to 9 PM MDT this Evening. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, especially along Interstate 70 in Eastern Colorado and far Western Kansas where the combination of strong southerly winds and ongoing drought conditions suggest an increased potential for blowing dust. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph by early afternoon, further increasing to 40 to 50 mph with gusts up to 60 mph during the mid to late afternoon. Strong winds may persist through sunset this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are anticipated to be the primary impact, especially along Interstate 70 in Eastern Colorado and far Western Kansas. && $$ KSZ001-013-027-041-070300- /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Cheyenne-Sherman-Wallace-Greeley- Including the cities of St. Francis, Bird City, Goodland, Sharon Springs, and Tribune 904 AM MDT Sat Jun 6 2020 /1004 AM CDT Sat Jun 6 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...South winds sustained at 35 to 45 mph with gusts up to 55 mph. * WHERE...Cheyenne, Sherman, Wallace and Greeley Counties. * WHEN...12 PM MDT /1 PM CDT/ this Afternoon to 9 PM MDT /10 PM CDT/ this Evening. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds will also create dangerous travel conditions, especially along Interstate 70 in far Western Kansas, where strong southerly winds and ongoing drought conditions suggest an increased potential for blowing dust. * ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 mph by early afternoon, further increasing to 35 to 45 mph with gusts up to 55 mph during the mid to late afternoon. Strong winds may persist through sunset this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are anticipated to be the primary impact, especially along Interstate 70 in Eastern Colorado and far Western Kansas. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre-existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
494 WWUS73 KGLD 061732 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1132 AM MDT Sat Jun 6 2020 COZ090>092-NEZ079-070930- /O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 1132 AM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... * WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...For the first High Wind Warning, from 12 PM this afternoon until 9 PM MDT this evening. For the second High Wind Warning, from 9 AM Sunday morning to 9 PM MDT Sunday evening. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds and areas of blowing dust will also create dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect dangerous travel conditions in association with high winds and areas of blowing dust, especially along the Interstate 70 corridor in Eastern Colorado. && $$ KSZ001-013-027-041-070930- /O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ /O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/ Cheyenne-Sherman-Wallace-Greeley- Including the cities of St. Francis, Bird City, Goodland, Sharon Springs, and Tribune 1132 AM MDT Sat Jun 6 2020 /1232 PM CDT Sat Jun 6 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... * WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Cheyenne, Sherman, Wallace and Greeley Counties. * WHEN...For the first High Wind Warning, from 12 PM this afternoon until 9 PM MDT this evening. For the second High Wind Warning, from 9 AM MDT /10 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds and areas of blowing dust will also create dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect dangerous travel conditions in association with high winds and areas of blowing dust, especially along the Interstate 70 corridor in Northwest Kansas. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre-existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ NEZ080-081-070930- /O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ Hitchcock-Red Willow- Including the cities of Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1232 PM CDT Sat Jun 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Hitchcock and Red Willow Counties. * WHEN...From 10 AM to 10 PM CDT Sunday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds and areas of blowing dust will also create dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect dangerous travel conditions in association with high winds and areas of blowing dust during the day on Sunday. && $$ KSZ002>004-014>016-028-029-042-070930- /O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, and Leoti 1232 PM CDT Sat Jun 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Rawlins, Decatur, Norton, Thomas, Sheridan, Graham, Logan, Gove and Wichita Counties. * WHEN...From 10 AM to 10 PM CDT Sunday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds and areas of blowing dust will also create dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect dangerous travel conditions in association with high winds and areas of blowing dust during the day on Sunday, especially along the Interstate 70 corridor in Northwest Kansas. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre-existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
793 WWUS73 KGLD 070259 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 859 PM MDT Sat Jun 6 2020 COZ090>092-KSZ001-013-027-041-NEZ079-071100- /O.EXP.KGLD.HW.W.0004.000000T0000Z-200607T0300Z/ /O.CON.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 859 PM MDT Sat Jun 6 2020 /959 PM CDT Sat Jun 6 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ SATURDAY EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...For the first High Wind Warning, from 12 PM this afternoon until 9 PM MDT this evening. For the second High Wind Warning, from 9 AM Sunday morning to 9 PM MDT Sunday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-071100- /O.CON.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 959 PM CDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Hitchcock and Red Willow Counties. * WHEN...From 10 AM to 10 PM CDT Sunday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds and areas of blowing dust will also create dangerous travel conditions. * ADDITIONAL DETAILS...Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jun 5, 5:45 AM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 5:45 AM MDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
545 AM MDT Fri Jun 5 2020
.SHORT TERM...(Today through Sunday night)
Issued at 258 AM MDT Fri Jun 5 2020
Across the Tri State region this morning, skies are mostly clear to
clear. As of 200 AM MDT, temperatures are ranging from the mid 60s
into the lower 70s in spots. Winds are generally light from the WSW,
but a few spots are seeing some localized gusts at times in the 15-
20 mph range.
Going into today and on into the entire weekend, the main weather
focus will continue to be the near record/record, above normal
temperatures. The upper level ridge over the south central portion
of the country remains intact as the center-piece of a large omega
block, stretching from coast to coast. The entire CWA will have
these temps range at least 10-20 degrees above normal.
There is some weak instability over portions of the CWA this
afternoon that could warrant a few showers/convection developing,
but confidence is low and have left out mention at this time.
Going into this weekend, besides the hot conditions, surface ridge
to the east and a trough over the central Rockies will create strong
southerly winds, topping off in the 35-45 mph range both days. RH
values will drop sharply as well going into the afternoon hours.
Please refer to the Fire Wx section below.
Saturday could bring about the low chance for strong to severe
storms to occur over extreme NW Yuma county, but at this time the
core of precip looks to occur closer to the Denver area near the
aforementioned surface low. SPC does mark the extreme NW portion of
Yuma county with a Marginal Risk, and will have to be monitored.
Some isolated/scattered showers or storms could develop and move
east into our NE Colorado zones, but should not last as weaker
instability/strong subsidence exists.
For temps, looking for highs to range mainly in the mid to upper 90s
for the 3-day period. There will be a few spots hitting the 100F
mark, mainly east. These numbers will come close to records in
spots. Please refer to the Climate section below for further
information. Overnight lows will range mainly in the mid 60s to
lower 70s.
.LONG TERM...(Monday through Thursday)
Issued at 150 AM MDT Fri Jun 5 2020
Upper trough axis will be approaching the central Rockies on
Monday with associated cold front. GFS and ECMWF in poor agreement
with timing of the front. GFS has it all the way through the
forecast area by 00z/Tuesday while ECMWF still has it in Colorado.
Front will potentially be location of convective initiation, and
will also impact temperatures on Monday. Either way, but Tuesday
front will be through the area with cooler temperatures, upper 70s
to lower 80s, and breezy northwest winds. Upper ridge will rebuild
from the southern plains on Wednesday and Thursday, with dry
conditions and slowly warming temperatures.
Elevated to critical fire weather conditions will be possible in
northeast Colorado every day of the long term period. Relative
humidity will drop to less than 15 percent each afternoon, with
wind speeds determining whether or not critical conditions are
met. Monday and Tuesday appear to be the most likely critical days
at this time, with lower wind speeds under the ridge Wednesday
and Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 545 AM MDT Fri Jun 5 2020
VFR conditions for both terminals is expected. Both sites will
mainly see a mix of scattered to broken high clouds.
Winds for KGLD, WSW 10-20kts thru 17z, then NE around 10kts. By
06z Saturday, ESE/SE around 10kts.
Winds for KMCK, NW/NNW around 10kts thru 17z, then NNE around
10kts. By 07z Saturday, E around 10kts.
&&
.FIRE WEATHER...
Issued at 258 AM MDT Fri Jun 5 2020
Saturday...A Fire Weather Watch is in effect for NE Colorado for the
afternoon hours. RH values dropping into the 14-15% range, and
southerly winds will be gusty in the 35-45 mph range. For now,
adjacent counties in KS/NE are not in the Watch due to slightly
higher RH values expected, but will need to be monitored.
Sunday...A Fire Weather Watch is in effect for NE Colorado for the
afternoon hours. RH values dropping into the 10-15% range, and
southerly winds will be gusty in the 35-45 mph range. Adjacent
counties in KS/NE will need to be monitored as well as conditions
will be close.
Monday through Thursday of next week...Elevated to Critical fire
weather conditions are possible. RH values look to be met each day,
with winds being the criteria lacking, but will be close and have to
be monitored.
&&
.CLIMATE...
Issued at 258 AM MDT Fri Jun 5 2020
Here are the Record High Temperatures for June 5-7
June 5th June 6th June 7th
Goodland KS 98F/1956 100F/1969 101F/2004
McCook NE 112F/1933 108F/1933 104F/2000
Burlington CO 98F/2018 98F/1969 103F/2004
Hill City KS 104F/1933 106F/1933 103F/1911
Colby KS 98F/1960 100F/1933 103F/1969
Tribune KS 100F/1954 101F/2011 101F/2011
Yuma CO 98F/1994 97F/1969 98F/2004
Yuma CO had multiple years for the record on the 5th, 6th and 7th.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...Fire Weather Watch Saturday afternoon for COZ252>254.
Fire Weather Watch Sunday afternoon for COZ252>254.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...024
AVIATION...JN
FIRE WEATHER...JN
CLIMATE...JNHazardous weather outlook, Jun 5, 10:19 AM MDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1019 AM MDT Fri Jun 5 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061630- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1019 AM MDT Fri Jun 5 2020 /1119 AM CDT Fri Jun 5 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Hazardous weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Isolated severe thunderstorms are possible in Northeast Colorado and adjacent Kansas and Nebraska border counties during the late afternoon and evening hours on Saturday June 6th, mainly between 3 pm and 10 pm MDT. A Fire Weather Watch is in effect for Northeast Colorado during the afternoon hours on both Saturday and Sunday. Outdoor burning is not advised this weekend. Elevated to near critical fire weather conditions are anticipated to persist through the majority of next week in Northeast Colorado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. Vincent
In the hours before
Local storm report, Jun 5, 9:01 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
901 AM MDT FRI JUN 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
06/04/2020 M64 MPH GRAHAM KS ASOS
PEAK WIND GUST OF 56 KNOTS (64 MPH) MEASURED
AT THE ASOS IN HILL CITY AT 7:53 PM MDT ON
THURSDAY JUNE 04 (0153 UTC JUNE 05).
&&
VINCENTLocal storm report, Jun 5, 9:09 AM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
909 AM MDT FRI JUN 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
06/04/2020 M67 MPH GRAHAM KS ASOS
...CORRECTION... THE PEAK WIND GUST OF 58
KNOTS (67 MPH) AT THE HILL CITY ASOS WAS
MEASURED AT 7:55 PM MDT ON THU JUNE 04 (0155
UTC JUNE 05). THIS WAS THE 58 KNOT GUST
REFLECTED IN SPECI METARS AT 0156 UTC AND
0203 UTC.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:19 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 10 hr |
| Jun 5, 2:19 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 16 hr |
| Jun 5, 12:37 PM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 31 hr |
| Jun 4, 6:23 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 52 min |
| Jun 4, 7:10 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 50 min |
| Jun 4, 6:00 PM MDT | Special Weather Statement | GLD | Logan, Sheridan, Thomas, Wallace | 45 min |
| Jun 4, 6:48 PM MDT | Special Weather Statement | GLD | Gove, Graham, Logan, Sheridan | 42 min |
| Jun 4, 7:01 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 44 min |
| Jun 4, 7:32 PM MDT | Special Weather Statement | GLD | Gove | 43 min |
| Jun 4, 7:40 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 46 min |
| Jun 4, 8:25 PM MDT | Special Weather Statement | GLD | Graham, Norton | 35 min |
Nearby
High Wind Warnings in Kansas, 2020High Wind Warnings in Colorado, 2020High Wind Warnings in Nebraska, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.